Alert archive / Ohio / Special Weather Statements in 2024

Special Weather Statement, NWS Charleston, WV

May 7, 2024Scioto County, Ohio

NWS Charleston, WV issued this special weather statement at May 7, 2024, 9:21 PM EDT for Scioto County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2024, 9:21 PM EDT (01:21 UTC)
Expired
May 7, 2024, 9:45 PM EDT
In force
24 min
Issued by
NWS Charleston, WV
Hail
0.75 in
Wind
40

County Scioto County, OH

The radar

The Cincinnati radar (KILN), 108 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2024-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2024-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1297 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
1.7
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted.

147 
WWUS81 KRLX 080121
SPSRLX

Special Weather Statement
National Weather Service Charleston WV
921 PM EDT Tue May 7 2024
 
KYZ101-080145-
Greenup KY-
921 PM EDT Tue May 7 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL GREENUP COUNTY
THROUGH 945 PM EDT...

At 920 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Letitia, or 11 miles west of Portsmouth, moving
east at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to vegetation is 
         possible.

Locations impacted include...
Portsmouth, New Boston, South Shore, and South Portsmouth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 400 AM EDT for northeastern
Kentucky.

&&

LAT...LON 3868 8303 3870 8304 3873 8303 3873 8300
      3872 8298 3875 8293 3876 8290 3875 8288
      3873 8287 3869 8288 3866 8286 3864 8305
      3866 8305
TIME...MOT...LOC 0120Z 265DEG 35KT 3870 8315 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

$$

04

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at May 7, 3:11 PM EDT, 6 hours 10 minutes earlier.

Area forecast discussion, May 7, 3:11 PM EDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
311 PM EDT Tue May 7 2024

.SYNOPSIS...
Daily chances for showers and storms continue, with the
frequency of storms posing concern for localized flooding.
Severe storms are possible thru tonight and Wednesday night.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 1208 PM Tuesday...

Showers and storms, some strong to severe are expected in the near
term period. A large low pressure system will continue to meander
across the northern plains, sagging south tonight into Wednesday,
filling as it does so. Convection across the midwest last night into
this morning, should weaken as it continues eastward, but could
reinvigorate later this afternoon/evening as it travels eastward
towards our area into an increasingly unstable atmosphere, along
with additional rounds of storms expected overnight from additional
shortwaves crossing the area. Strong cape on the order of around
2000 J/Kg, and increasing shear of 50+ kts, along with curved
hodographs and low lcl heights, lead to threats for all hazards,
including large hail, and strong damaging winds/downbursts, and
perhaps an isolated tornado, although the greater risk for that
looks to lie to our west.  Period of greatest threat appears to be
by 20Z through 03Z.

There may be a bit of a lull in the activity for the first part of
Wednesday, but another potent wave will move through the area later
Wednesday evening into the short term period, with heavy rains and
severe weather potential, although this period damaging winds and
hail look to be the primary risks, with a lesser risk for
tornadoes, although it cannot be completely ruled out either.

In addition, increasing southwesterly flow across the area should
allow for PW values to rise into 1.4 to 1.5 inches today, and
approach 1.7 inches on Wednesday, and this with areas of saturated
soils from recent days, elected to issue a flood watch for flash
flooding across parts of the region. That will include the potential
for any convection today, plus additional rounds on Wednesday, and
continues into Thursday morning.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 310 PM Tuesday...

A complex, moisture-laden system crosses Wednesday night into
Thursday morning.

Ahead of it, a roughly west to east oriented front draped
roughly across central portions of the area lifts north
Wednesday night. Instability is maximized in an axis along the
front and present south of it Wednesday evening, and
thunderstorms quickly become possible throughout the area
Wednesday night.

Surface low pressure rides along the front, which then reverses
course and moves southeastward across the area overnight
Wednesday night into Thursday morning. instability along and
ahead of the cold front becomes increasing elevated throughout
the night time period. However, ample forcing, shear, and
moisture convergence keep showers and thunderstorms going
through the overnight and into Thursday morning.

Convective parameters peak ahead of the cold front across
southern, mainly southwestern, portions of the area Wednesday
night, and will largely depend upon how strong a nocturnal low
level jet we can develop before the front passes. While there
would be more time for this farther east, instability will
continue to maximize farther west until the front crosses. A
self-feedback mechanism is likely to modulate these factors
with MCS development, with large hail, damaging wind and even
tornadoes possible across southwest portions of the area after
sunset and through about midnight.

PW values peak in the 1.6 to 1.9 range, also dependent upon the
strength of the nocturnal low level jet. Nonetheless, with low
flash flood guidance getting lower with each round of
convection, high rainfall rates are likely amid numerous
showers and thunderstorms Wednesday night into Thursday morning,
and the Flood Watch for Flash Flooding runs through Thursday
morning to cover this scenario.

The thunderstorm threat and associated hazards wane overnight
and especially toward dawn Thursday, followed by decreasing
coverage Thursday morning, amid a deepening post-frontal/post-
MCS inversion.

A trailing mid-upper level short wave trough and reinforcing
cold front, and diurnal heating, may bring one more uptick in
showers and thunderstorms Thursday afternoon into Thursday
evening, but the thunderstorms should be far less impactful
this time given far less CAPE and lower echo tops. The weather
dries out but remains cloudy Thursday night as the second front
then reinforces the low level frontal inversion in its wake.

Central guidance reflects a mild, well above normal night
Wednesday night, and highs Thursday tempered by the post-MCS
environment, but still above normal. Lows get closer to normal
for Friday morning behind the second cold front.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 140 PM Tuesday...

The weather remains active but nowhere near as impactful in the
long term, compared with the near and short term periods.

Friday morning finds the area in west to northwest low level
flow between low pressure off to the northeast and moving away
to the northeast with its associated mid-upper level short wave
trough, and surface high pressure approaching from the west.

There is another mid-upper level short wave trough that crosses
Friday afternoon, but models evince that enough low level cool
air comes in behind the cold front to create an unbreakable mid
level inversion 6 kft agl south to 12 kft agl north. Thus, only
low top showers are anticipated, with no hail or impactful wind
gust threat even where if we do manage charge separation.

The weather dries out Friday night as the high ridges in from
the southwest. However, another mid-upper level short wave
trough and surface low intercept that ridging as they pass
north of the forecast area Saturday afternoon and evening. This
gives rise to the chance for mainly afternoon and evening
showers and perhaps thunderstorms in the mixed layer below the
inversion which, at this point, can be eroded.

Another short wave trough pivots through Sunday afternoon, all
this around evolving broad mid-upper level low pressure over
eastern Canada, again with the mainly afternoon chance for
showers and perhaps a thunderstorm. The mid-level inversion
manifests as just a less steep lapse rate layer, but it and dry
low level air limit CAPE and keep it narrow.

We may manage daytime dry whether at times early next week
depending upon timing of frequent but weak weather systems
moving through.

Central guidance reflects below normal temperatures Friday and
this weekend, before climbing back to and eventually above
normal early next week, as mid-upper level ridging tends to
build amid the weak systems.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 145 PM Tuesday...

Still some areas of MVFR cigs across the region, but most of this
should generally improve to low VFR this afternoon. However, a line
of showers and storms will sweep from west to east across much of
the area generally through 00Z. This will create brief MVFR or IFR
conditions, and brief erratic gusty winds. If storms should
strengthen, severe winds and large hail can also not be ruled out.

Otherwise, a brief lull in the activity is expected after 00Z, but
showers and storms will refire again from north to south after 03-
05Z, with brief MVFR/IFR conditions and strong gusty winds in
vicinity of storms, with widespread MVFR and local IFR conditions in
low ceilings forming again Wednesday morning, before improving to
VFR generally after 15Z. In addition, a period of LLWS is expected
generally 06-11Z Wednesday.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z
WEDNESDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing of convection may vary from
forecast. Timing/development of MVFR/IFR ceilings Wednesday
morning may vary from forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z WEDNESDAY...
IFR conditions at times in showers and thunderstorms into
Thursday, and in fog and stratus Friday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through Thursday morning for WVZ005>009-013>017-
     024>026.
OH...Flood Watch through Thursday morning for OHZ075-083>087.
KY...Flood Watch through Thursday morning for KYZ101>103-105.
VA...None.

&&

SYNOPSIS...TRM/SL
NEAR TERM...SL
SHORT TERM...TRM
LONG TERM...TRM
AVIATION...SL
Hazardous weather outlook, May 7, 9:21 AM EDT, 12 hours before
Hazardous Weather Outlook
National Weather Service Charleston WV
921 AM EDT Tue May 7 2024

KYZ101>103-105-WVZ005-024-081330-
Greenup-Carter-Boyd-Lawrence KY-Wayne-Mingo-
921 AM EDT Tue May 7 2024

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
THURSDAY MORNING...

This Hazardous Weather Outlook is for northeast Kentucky, and
portions of southern and western West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Scattered strong to severe thunderstorms will be possible this
afternoon into tonight. Storms will be capable of producing large
hail, damaging wind gusts, and a few tornadoes.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Scattered to potentially numerous severe storms will be possible
Wednesday afternoon and evening. Storms will be capable of producing
damaging wind gusts, large hail, and tornadoes. Repetitive rounds of
rain may also promote localized flooding concerns throughout the
week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

VAZ003-081330-
Dickenson-
921 AM EDT Tue May 7 2024

This Hazardous Weather Outlook is for portions of southwest
Virginia.

.DAY ONE...Today and Tonight.

Scattered strong to severe thunderstorms will be possible this
afternoon into tonight. Storms will be capable of producing large
hail, damaging wind gusts, and a few tornadoes.

In addition, locally heavy rain from showers and storms could result
in isolated high water issues, especially in areas that received
higher rainfall amounts over the past few days.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered to potentially numerous severe storms will be possible
Wednesday afternoon and evening. Storms will be capable of producing
damaging wind gusts, large hail, and tornadoes. Repetitive rounds of
rain may also promote localized flooding concerns throughout the
week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

OHZ075-083>087-WVZ006>009-013>017-025-026-081330-
Athens-Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Cabell-Mason-
Jackson WV-Wood-Lincoln-Putnam-Kanawha-Roane-Wirt-Logan-Boone-
921 AM EDT Tue May 7 2024

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
THURSDAY MORNING...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central, northern, southern and western West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Scattered strong to severe thunderstorms will be possible this
afternoon into tonight. Storms will be capable of producing large
hail, damaging wind gusts, and a few tornadoes.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Daily rain and storm chances will continue this week, with isolated
to scattered severe storms possible on Wednesday. Storms will be
capable of producing damaging wind gusts, large hail, and tornadoes.
Repetitive rounds of rain may also promote localized flooding
concerns throughout the week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

OHZ066-067-076-VAZ004-WVZ010-011-018>020-027>029-033-034-515>520-
081330-
Perry-Morgan-Washington-Buchanan-Pleasants-Tyler-Calhoun-Ritchie-
Doddridge-Clay-Braxton-Gilmer-McDowell-Wyoming-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-
921 AM EDT Tue May 7 2024

This Hazardous Weather Outlook is for portions of southeast Ohio,
portions of southwest Virginia, and portions of central, northern,
southeast and southern West Virginia.

.DAY ONE...Today and Tonight.

Scattered strong to severe thunderstorms will be possible this
afternoon into tonight. Storms will be capable of producing large
hail, damaging wind gusts, and a few tornadoes.

In addition, locally heavy rain from showers and storms could result
in isolated high water issues, especially in areas that received
higher rainfall amounts over the past few days.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Daily rain and storm chances will continue this week, with isolated
to scattered severe storms possible on Wednesday. Storms will be
capable of producing damaging wind gusts, large hail, and tornadoes.
Repetitive rounds of rain may also promote localized flooding
concerns throughout the week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

WVZ030>032-039-040-521>526-081330-
Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
921 AM EDT Tue May 7 2024

This Hazardous Weather Outlook is for portions of central,
northeast and northern West Virginia.

.DAY ONE...Today and Tonight.

Isolated strong to severe thunderstorms will be possible this
afternoon into tonight. Storms will be capable of producing damaging
wind gusts, large hail, and a few tornadoes. Heavy downpours may
yield localized flooding concerns within showers and storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Daily rain and storm chances will continue this week, with isolated
severe storms possible on Wednesday. Storms will be capable of
producing damaging wind gusts, large hail, and a few tornadoes.
Repetitive rounds of rain may also promote localized flooding
concerns throughout the week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, May 7, 5:00 PM EDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Charleston WV
500 PM EDT Tue May 7 2024

WVZ034-515-516-072130-
Wyoming WV-Northwest Raleigh WV-Southeast Raleigh WV-
500 PM EDT Tue May 7 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL RALEIGH AND NORTHEASTERN
WYOMING COUNTIES THROUGH 530 PM EDT...

At 500 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sophia, or 10 miles southwest of Beckley, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Beckley, Mabscott, Sophia, Crab Orchard, Dry Creek, Macarthur, Coal
City, Shady Spring, Beaver, Daniels, Piney View, Stanaford,
Prosperity, Bradley, Lester, Rhodell, Josephine, and Maben.

This includes the following highways...
 West Virginia Turnpike between mile markers 31 and 47.
 Interstate 64 in West Virginia between mile markers 120 and 133.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3769 8144 3788 8113 3788 8110 3786 8108
      3786 8110 3785 8110 3785 8107 3774 8093
      3752 8131
TIME...MOT...LOC 2100Z 238DEG 23KT 3766 8130

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

12
Local storm report, May 7, 8:11 PM EDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
811 PM EDT Tue May 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     Flash Flood      13 S Louisa             37.92N 82.63W
05/06/2024                   Lawrence           KY   Emergency Mngr

            Nats Creek Road impassable in several spots
            due to high water. Time is estimated.

&&

GW
Local storm report, May 7, 8:15 PM EDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
815 PM EDT Tue May 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     Flash Flood      14 SE Blaine            37.90N 82.64W
05/06/2024                   Lawrence           KY   Emergency Mngr

            Portions of Copper Road damaged from high
            water.

&&

GW
Local storm report, May 7, 8:27 PM EDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
827 PM EDT Tue May 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Flash Flood      4 N Iaeger              37.52N 81.80W
05/07/2024                   Wyoming            WV   Emergency Mngr

            Debris reported across US-52 near the
            intersection with Ikes Fork Road.

&&

GW
Local storm report, May 7, 8:33 PM EDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
833 PM EDT Tue May 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Flash Flood      3 NNW Iaeger            37.50N 81.84W
05/07/2024                   McDowell           WV   911 Call Center

            Watt Branch Road washed out and impassable.
            Time is estimated.

&&

GW
Special weather statement, May 7, 9:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
921 PM EDT Tue May 7 2024

KYZ101-080145-
Greenup KY-
921 PM EDT Tue May 7 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL GREENUP COUNTY
THROUGH 945 PM EDT...

At 920 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Letitia, or 11 miles west of Portsmouth, moving
east at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Portsmouth, New Boston, South Shore, and South Portsmouth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 400 AM EDT for northeastern
Kentucky.

&&

LAT...LON 3868 8303 3870 8304 3873 8303 3873 8300
      3872 8298 3875 8293 3876 8290 3875 8288
      3873 8287 3869 8288 3866 8286 3864 8305
      3866 8305
TIME...MOT...LOC 0120Z 265DEG 35KT 3870 8315

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

04

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 12:16 AM EDTSevere Thunderstorm WarningRLXMason43 min
May 8, 3:24 AM EDTSpecial Weather StatementRLXCabell, Putnam36 min
May 8, 4:47 AM EDTSpecial Weather StatementRLXWebster28 min
May 8, 5:15 AM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph, Webster20 min
May 8, 2:14 AM EDTSpecial Weather StatementRLXGallia, Lawrence46 min
May 7, 9:37 PM EDTSevere Thunderstorm WarningRLXGreenup23 min
May 7, 9:48 PM EDTSpecial Weather StatementRLXGreenup27 min
May 7, 9:56 PM EDTTornado WarningRLXGreenup18 min
May 8, 2:48 AM EDTSpecial Weather StatementRLXGreenup12 min

Nearby

Special Weather Statements in Ohio, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.